MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 HICKMAN CV CATHETER, DUAL-LUMEN, 7F; CHRONIC CATHETERS

C.R. BARD, INC. (BASD) -3006260740 HICKMAN CV CATHETER, DUAL-LUMEN, 7F; CHRONIC CATHETERS
Catalog Number 0600570
Medical Device Problem Codes Difficult to Flush (1251); Fracture (1260); Material Separation (1562); Suction Problem (2170); Air/Gas in Device (4062)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 10/15/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H11: as the lot number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending.However, photos were provided for review.The investigation of the reported event is currently underway.Section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
On (b)(6) 2024, a patient underwent a chronic catheter placement procedure using the hickman/leonard/broviac central venous catheter.1 years 3 months and 18 days post procedure the catheter allegedly found broken and red lumen of the catheter detached from the white plastic base.It was also noticed a few bubbles in the arterial line of the dialysis circuit.No air bubbles passed into the venous line of the dialysis circuit.Due to the presence of air near the clamp of the red lumen of the catheter, no reinfusion was performed.As a result, a total of 105 ml of blood was lost.The catheter was not flushed or citrate locked.The patient was sent urgently to ir for catheter replacement.No issues noted from the red lumen.Lumen re-kite locked and blocked off from further use until gen-surg to come do a repair.The current status of the patient was unknown.
 
Additional Manufacturer Narrative
H11: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: although the physical device was not returned for evaluation, three electronic photo and one video was provided for review.The first photo show clinician holding catheter hub.The second photo depicts a tube containing blood with multiple air bubbles dispersed throughout the lumen.In the background, various laboratory apparatus is visible, including tubing and components such as a pressure reservoir and fluid dispensing system, likely used for fluid control.The third photo demonstrates a tube connected to the outlet catheter hub, containing blood with multiple air bubbles dispersed throughout the lumen.The video shows a partial view of a hickman dialysis catheter, with the clinician holding the catheter extender and pointing out a fracture located between the extender and the bifurcation.Therefore, investigation is confirmed for reported fracture, air/gas in device, difficult to flush and suction issue issues.However, the investigation is inconclusive for reported material separation issue as no objective evidence was provided for review.The definitive root cause could not be determined based upon available information.Labelling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.G3, h6 (method, result, conclusion).Section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
HICKMAN CV CATHETER, DUAL-LUMEN, 7F
Common Device Name
CHRONIC CATHETERS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key23579734
Report Number3006260740-2025-08736
Device Sequence Number21181786
Product Code LJS
UDI-Device Identifier00801741051869
UDI-Public(01)00801741051869(17)281128(10)HUJS2275
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K830233
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0600570
Device Lot NumberHUJS2275
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/29/2025
Supplement Date Received by Manufacturer01/12/2026
Initial Report FDA Received Date11/18/2025
Supplement Report FDA Received Date01/19/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown